EconPapers    
Economics at your fingertips  
 

Continuous-time perpetuities and time reversal of diffusions

Constantinos Kardaras () and Scott Robertson ()
Additional contact information
Constantinos Kardaras: London School of Economics
Scott Robertson: Carnegie Mellon University

Finance and Stochastics, 2017, vol. 21, issue 1, 65-110

Abstract: Abstract We consider the problem of estimating the joint distribution of a continuous-time perpetuity and the underlying factors which govern the cash flow rate, in an ergodic Markovian model. Two approaches are used to obtain the distribution. The first identifies a partial differential equation for the conditional cumulative distribution function of the perpetuity given the initial factor value, which under certain conditions ensures the existence of a density for the perpetuity. The second (and more general) approach, using techniques of time reversal, identifies the joint law as the stationary distribution of an ergodic multidimensional diffusion. This latter approach allows efficient use of Monte Carlo simulation, as the distribution is obtained by sampling a single path of the reversed process.

Keywords: Perpetuities; Time reversal; Ergodic diffusions; Monte Carlo simulation; 91G60; 91B30; 60J60; 60J70 (search for similar items in EconPapers)
JEL-codes: G12 G13 G22 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s00780-016-0308-0 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:finsto:v:21:y:2017:i:1:d:10.1007_s00780-016-0308-0

Ordering information: This journal article can be ordered from
http://www.springer. ... ance/journal/780/PS2

Access Statistics for this article

Finance and Stochastics is currently edited by M. Schweizer

More articles in Finance and Stochastics from Springer
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-05-21
Handle: RePEc:spr:finsto:v:21:y:2017:i:1:d:10.1007_s00780-016-0308-0